Alert archive / Indiana / Flash Flood Warnings in 2015
Flash Flood Warning 27, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 3, 2015, 4:45 PM EDT for Wayne County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2015, 4:45 PM EDT (20:45 UTC)
- Expired
- Aug 3, 2015, 6:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, IN
The radar
The Indianapolis radar (KIND), 111 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
557 WGUS51 KILN 032045 FFWILN INC177-032245- /O.NEW.KILN.FF.W.0027.150803T2045Z-150803T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 445 PM EDT MON AUG 3 2015 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL WAYNE COUNTY IN EAST CENTRAL INDIANA... * UNTIL 645 PM EDT. * AT 444 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED HEAVY RAIN ACROSS THE WARNED AREA. RADAR ESTIMATES OF UP TO 2 INCHES OF RAIN HAS FALLEN...WITH AS MUCH AS AN ADDITIONAL INCH POSSIBLE THROUGH 6 PM. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... RICHMOND...CENTERVILLE...FOUNTAIN CITY...GREENS FORK...SPRING GROVE...BETHEL...ECONOMY...WHITEWATER...JACKSONBURG...INTERSTATE 70 AT EXIT 145...WILLIAMSBURG AND MIDDLEBORO. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS. WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY. TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4000 8512 3999 8481 3977 8483 3985 8515 $$ JDR
1 follow-up statement
367 WGUS71 KILN 032145 FFSILN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 545 PM EDT MON AUG 3 2015 INC177-032154- /O.CAN.KILN.FF.W.0027.000000T0000Z-150803T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE IN- 545 PM EDT MON AUG 3 2015 ...THE FLASH FLOOD WARNING FOR CENTRAL WAYNE COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. STREET FLOODING HAD BEEN REPORTED IN RICHMOND...BUT RAPID FLOODING WAS NOT REPORTED. WATER HAS SINCE RECEDED. PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT VIA SOCIAL MEDIA. LAT...LON 4000 8512 3999 8481 3977 8483 3985 8515 $$ JDR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:29 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 3, 3:29 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 329 PM EDT MON AUG 3 2015 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTHEAST THROUGH THE REGION THIS AFTERNOON INTO THIS EVENING. A RIDGE OF HIGH PRESSURE WILL BUILD BACK INTO THE AREA BEHIND THIS FRONT ON TUESDAY. THIS RIDGE SHOULD KEEP DRY WEATHER OVER THE AREA THROUGH AT LEAST WEDNESDAY. ON THURSDAY AN AREA OF LOW PRESSURE WILL MOVE IN FROM THE WEST BRINGING WET CONDITIONS BACK INTO THE AREA. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED TO REDEVELOP THIS AFTERNOON. LOOKED AT LATEST AMDAR SOUNDING FROM CVG (17Z) AND THERE IS A PRETTY GOOD CAP IN PLACE AT 850MB. THE BEST UPPER LEVEL LIFT ALSO APPEARS TO BE OFF TO THE EAST. THERE REMAINS A GOOD AMOUNT OF INSTABILITY ABOVE THE CAP THOUGH. GFS SOUNDINGS ARE FORECASTING CAPE VALUES AROUND 2800 J/KG. NAM IS SHOWING VALUES AROUND 4000 J/KG. THE GFS APPEARS TO BE DOING THE BEST WITH THE FORECAST SOUNDINGS AS LATEST SPC MESOANALYSIS SHOWS CAPE VALUES AROUND 2500 J/KG. GFS SOUNDINGS ALSO SHOWED SOME OF A CAP IN PLACE. A COLD FRONT IS CURRENTLY STRETCHED JUST NORTH OF AN INDIANAPOLIS TO WAPAKONETA LINE AND WILL PROVIDE THE SOURCE OF LIFT AND THINKING IS THAT COVERAGE WILL START TO INCREASE IN THE NEXT COUPLE OF HOURS AS THE CAP IS ABLE TO BE MODIFIED. THERE IS ALSO SOME STRONGER MID AND UPPER LEVEL WINDS WHICH WILL SUPPORT TITLED UPDRAFTS AND CONVECTIVE ORGANIZATION. GIVEN THE SHEAR AND INSTABILITY SPC HAS THE AREA IN A SLIGHT RISK. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... TUESDAY MORNING LEFTOVER RAIN WILL BE EXITING OUR SOUTHEASTERN COUNTIES ALONG WITH THE COLD FRONT. MUCH DRIER AIR WILL THEN BE FILTERING IN FROM THE NORTHWEST. PWATS ON BOTH THE NAM AND GFS ARE FORECASTED TO FALL NEAR 0.75" BY TUESDAY AFTERNOON. DURING THE DAY TUESDAY THE UPPER LEVEL LOW WILL CONTINUE TO ROTATE OVER THE QUEBEC/ ONTARIO BORDER WITH SOUTHWEST OHIO FALLING IN THE COVERGENT REGION OF THE TROUGH AXIS. 850 MB TEMPERATURES ARE ALSO FORECASTED TO REMAIN AROUND 15 DEGREEES C WHICH WOULD SUPPORT HIGHS IN THE LOWER TO MID 80S. AN AREA OF WEAK HIGH PRESSURE WILL REMAIN ACROSS THE AREA WEDNESDAY KEEPING MAINLY DRY CONDITIONS ACROSS THE REGION. THE FRONT THAT MOVED THROUGH THE AREA MONDAY EVENING WILL ALSO REMAIN STALLED JUST SOUTHWEST OF THE AREA WEDNESDAY. THE NAM PUSHES THE FRONT SLOWLY NORTH A LITTLE QUICKER THAN THE GFS AND EURO AND THEREFORE BRINGS IN RAIN CHANCES SLIGHTLY SOONER THAN THE GFS AND EURO. GIVEN THE LOW PWAT AIR HAVE LEANED TOWARDS WEDNESDAY BEING DRY AS PER THE EURO AND GFS. POPS WILL THEN QUICKLY INCREASE WEDNESDAY NIGHT AS A SHORTWAVE AT 500 MB APPROACHES FROM THE WEST. PWATS ALSO START TO QUICKLY INCREASE THURSDAY MORNING AS A WARM FRONT LIFTS NORTH. && .LONG TERM /THURSDAY THROUGH MONDAY/... FRONTAL BOUNDARY IS FORECAST TO RESIDE JUST SOUTH OF THE OHIO RIVER AT 12Z. GFS/NAM SUGGEST LIFT MAY ALREADY BE SUFFICIENT ENOUGH TO SUPPORT SHOWERS AT THAT TIME...WITH ELEVATED INSTABILITY ALSO LEADING TO A CHANCE OF THUNDERSTORMS. WAVE OF LOW PRESSURE RIDING ALONG THE FRONT /LINKED TO A MID-LEVEL SHORTWAVE/ MAY ALLOW THE FRONT TO LIFT SOMEWHAT NORTHWARD DURING THE DAY THURSDAY/THURSDAY NIGHT. AM NOT SURE HOW FAR NORTH THIS BOUNDARY WILL GET...AND THIS WILL HELP DETERMINE IF ANY PORTION OF THE CWA /SOUTHERN?/ COULD EXPERIENCE SEVERE WEATHER. FOR NOW...FORECAST REFLECTS BOUNDARY LOCATED ALONG THE OHIO RIVER AS LOW PRESSURE RIDES ALONG IT WITH SHOWERS AND THUNDERSTORMS LIKELY ACROSS THE MAJORITY OF THE CWA. POPS HAVE BEEN INCREASED TO REFLECT HIGHER CONFIDENCE IN MEASURABLE RAINFALL. IN FACT...THERE WILL BE A CONCERN FOR HEAVY RAINFALL AND FLOODING DURING THE THURSDAY TO THURSDAY NIGHT TIME FRAME. AS THE WAVE DEPARTS...FRONT WILL BE PUSHED SOUTH TOWARD THE TENNESSEE VALLEY INTO FRIDAY. WILL ALLOW POPS TO LOWER FROM NW TO SE DURING THE DAY FRIDAY. CONSENSUS LEANS TOWARDS A DRY FORECAST OVER THE WEEKEND AS HIGH PRESSURE BUILDS IN FROM THE NORTH...WITH POTENTIAL FOR A SHORTWAVE AFFECTING THE AREA ON THE NEW DAY 7 MONDAY. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... A COLD FRONT IS APPROACHING FROM THE WEST. SCATTERED CONVECTION IS FORECAST TO DEVELOP THIS AFTERNOON INTO THIS EVENING IN A MOIST AND UNSTABLE AIRMASS ALONG THE FRONT. SHORT WAVE FORCING IS SOMEWHAT WEAK...AND THUNDERSTORMS HAVE NOT YET FORMED. THERE IS A GOOD DEAL OF UNCERTAINTY DUE TO MODEL INCONSISTENCY. KEPT VCTS AT MOST SITES THIS AFTERNOON AND WILL AMEND IF ORGANIZED CONVECTION OCCURS. EXPECT CONVECTION TO DISSIPATE TONIGHT WITH LOSS OF DAYTIME HEATING AND WITH THE FRONT MOVING SOUTHEAST. WENT WITH MVFR VISIBILITIES IN BR AT LUK TONIGHT. SKIES SHOULD BE MAINLY CLEAR WITH VFR CONDITIONS ON TUESDAY UNDER HIGH PRESSURE. OUTLOOK...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HAINES NEAR TERM...HAINES SHORT TERM...HAINES LONG TERM...BPP AVIATION...CONIGLIO
Hazardous weather outlook, Aug 3, 3:23 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 323 PM EDT MON AUG 3 2015 OHZ026-034-035-043>046-041930- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION-DELAWARE- 323 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON THURSDAY... A SURFACE LOW WILL APPROACH FROM THE WEST BRINGING THE POTENTIAL FOR HEAVY RAINFALL WHICH COULD LEAD TO FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>056-060>065- 070>074-077>082-088-041930- WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-DARKE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING- PREBLE-MONTGOMERY-GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON- ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 323 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A COLD FRONT. A FEW STORMS COULD REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ON THURSDAY... A SURFACE LOW WILL APPROACH FROM THE WEST BRINGING THE POTENTIAL FOR HEAVY RAINFALL WHICH COULD LEAD TO FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 3, 4:15 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG HAGERSTOWN 39.91N 85.16W
08/03/2015 WAYNE IN LAW ENFORCEMENT
ONE TREE DOWN ALONG W.E. OLER ROAD AND LACY ROADS
&&
JDRLocal storm report, Aug 3, 4:17 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
417 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 2 N HAGERSTOWN 39.94N 85.16W
08/03/2015 WAYNE IN LAW ENFORCEMENT
ONE TREE DOWN ALONG W.E. OLER ROAD AND LACY ROADS
&&
JDRLocal storm report, Aug 3, 4:24 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL RICHMOND 39.83N 84.89W
08/03/2015 E1.00 INCH WAYNE IN AMATEUR RADIO
&&
MYRONPSpecial weather statement, Aug 3, 4:28 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT MON AUG 3 2015
INZ050-032100-
WAYNE IN-
428 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE COUNTY UNTIL 500
PM EDT...
AT 427 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
HAGERSTOWN...MOVING SOUTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
RICHMOND...CENTERVILLE...HAGERSTOWN...GREENS FORK...SPRING GROVE...
JACKSONBURG...INTERSTATE 70 AT EXIT 145 AND MIDDLEBORO.
THIS INCLUDES I-70 IN INDIANA BETWEEN MILE MARKERS 137 AND 153.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3997 8514 3991 8481 3989 8481 3973 8498
3988 8520
TIME...MOT...LOC 2027Z 299DEG 21KT 3991 8512Local storm report, Aug 3, 4:30 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
430 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL NEW PARIS 39.86N 84.79W
08/03/2015 E1.00 INCH PREBLE OH TRAINED SPOTTER
&&
MYRONPLocal storm report, Aug 3, 4:31 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
431 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 1 SW RICHMOND 39.82N 84.90W
08/03/2015 M1.00 INCH WAYNE IN TRAINED SPOTTER
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:35 PM EDT | Special Weather Statement | ILN | Wayne | 25 min |
| Aug 3, 3:46 PM EDT | Severe Thunderstorm Warning | ILN | Union, Wayne | 29 min |
| Aug 3, 4:04 PM EDT | Areal Flood Advisory | ILN | Wayne | 3 hr |
| Aug 3, 4:14 PM EDT | Special Weather Statement | ILN | Wayne | 31 min |
| Aug 3, 4:24 PM EDT | Severe Thunderstorm Warning | ILN | Union, Wayne | 36 min |
| Aug 3, 4:28 PM EDT | Special Weather Statement | ILN | Wayne | 32 min |
| Aug 3, 4:37 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 19 min |
| Aug 3, 4:44 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union, Wayne | 46 min |
| Aug 3, 4:56 PM EDT | Areal Flood Advisory | ILN | Fayette, Union | 3 hr |
| Aug 3, 5:10 PM EDT | Special Weather Statement | ILN | Franklin | 35 min |
| Aug 3, 5:23 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Union | 52 min |
| Aug 3, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin | 50 min |
| Aug 3, 5:49 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn | 41 min |
| Aug 3, 5:51 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn | 39 min |
| Aug 3, 6:58 PM EDT | Special Weather Statement | ILN | Franklin | 32 min |
Nearby
Flash Flood Warnings in Indiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.